Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 17, NWS Medford, OR

October 29, 2015Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this wind advisory at Oct 29, 2015, 9:35 PM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Oct 31, 2015, 11:00 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2015, 9:35 PM PDT (04:35 UTC)
In effect from
Oct 31, 2015, 11:00 AM PDT
Expired
Nov 1, 2015, 5:50 AM PST
In force
20 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS76 KMFR 300435
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
935 PM PDT THU OCT 29 2015

...GUSTY SOUTHWEST AND WEST WINDS SATURDAY INTO SUNDAY...

.A STRONG COLD FRONT WILL BRING A ROUND OF STRONG SOUTHWEST AND
WEST WINDS SATURDAY INTO SUNDAY. A SECOND ROUND OF STRONG WINDS IS
POSSIBLE LATER ON SUNDAY, AS WELL.

ORZ030-031-301200-
/O.NEW.KMFR.WI.Y.0017.151031T1800Z-151101T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
935 PM PDT THU OCT 29 2015

...WIND ADVISORY IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST
SUNDAY. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE SATURDAY MORNING INTO EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: VALLEY FALLS, PAISLEY, SUMMER LAKE, SILVER
  LAKE, FORT ROCK.

* IMPACTS: PORTIONS OF HIGHWAYS 31, 395, 20, AND 140 WILL BE
  AFFECTED. THESE WINDS MAY BE HAZARDOUS TO DRIVING, ESPECIALLY
  FOR THOSE DRIVING HIGH PROFILE VEHICLES. ADDITIONALLY, LOOSE
  MATERIALS COULD BE TRANSPORTED BY THE WIND IF LEFT UNSECURED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS MAY BE HAZARDOUS TO DRIVING, ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES. ADDITIONALLY, LOOSE MATERIALS COULD
BE TRANSPORTED BY THE WIND IF LEFT UNSECURED.

&&

$$

CAZ085-301200-
/O.NEW.KMFR.WI.Y.0017.151031T1800Z-151101T1200Z/
MODOC COUNTY-
935 PM PDT THU OCT 29 2015

...WIND ADVISORY IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM PST
SUNDAY. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE SATURDAY MORNING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: THE WARNER MOUNTAINS.

* IMPACTS: THESE WINDS COULD BLOW LOOSE MATERIALS AWAY FROM THOSE
  VENTURING INTO THE WARNER MOUNTAINS AND COULD DOWN DROUGHT
  WEAKENED TREES RESULTING A POTENTIAL THREAT TO LIFE AND
  PROPERTY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS COULD BLOW LOOSE MATERIALS AWAY FROM THOSE VENTURING
INTO THE WARNER MOUNTAINS AND COULD DOWN DROUGHT WEAKENED TREES
RESULTING A POTENTIAL THREAT TO LIFE AND PROPERTY.

&&

$$

BTL
6 follow-up statements
478 
WWUS76 KMFR 301045
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
345 AM PDT FRI OCT 30 2015

...GUSTY SOUTHWEST AND WEST WINDS SATURDAY INTO SUNDAY...

.A STRONG COLD FRONT WILL BRING A ROUND OF STRONG SOUTHWEST AND
WEST WINDS SATURDAY INTO SUNDAY. A SECOND ROUND OF STRONG WINDS
IS POSSIBLE LATER ON SUNDAY.

ORZ030-031-302245-
/O.CON.KMFR.WI.Y.0017.151031T1800Z-151101T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
345 AM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO
4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM
PST SUNDAY. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE SATURDAY MORNING INTO EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: VALLEY FALLS...PAISLEY...SUMMER LAKE...
  SILVER LAKE...FORT ROCK.

* IMPACTS: PORTIONS OF HIGHWAYS 31...395...20 AND 140 WILL BE
  AFFECTED. THESE WINDS MAY BE HAZARDOUS TO DRIVING...ESPECIALLY
  FOR THOSE DRIVING HIGH PROFILE VEHICLES. ADDITIONALLY...LOOSE
  MATERIALS COULD BE TRANSPORTED BY THE WIND IF LEFT UNSECURED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS MAY BE HAZARDOUS TO DRIVING...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES. ADDITIONALLY...LOOSE MATERIALS
COULD BE TRANSPORTED BY THE WIND IF LEFT UNSECURED.

&&

$$

CAZ085-302245-
/O.CON.KMFR.WI.Y.0017.151031T1800Z-151101T1200Z/
MODOC COUNTY-
345 AM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO
4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM
PST SUNDAY. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE SATURDAY MORNING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: THE WARNER MOUNTAINS.

* IMPACTS: THESE WINDS COULD BLOW LOOSE MATERIALS AWAY FROM 
  THOSE VENTURING INTO THE WARNER MOUNTAINS AND COULD DOWN 
  DROUGHT WEAKENED TREES RESULTING A POTENTIAL THREAT TO LIFE 
  AND PROPERTY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS COULD BLOW LOOSE MATERIALS AWAY FROM THOSE VENTURING
INTO THE WARNER MOUNTAINS AND COULD DOWN DROUGHT WEAKENED TREES
RESULTING A POTENTIAL THREAT TO LIFE AND PROPERTY.

&&

$$

FB
545 
WWUS76 KMFR 302000
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PDT FRI OCT 30 2015

...GUSTY SOUTHWEST AND WEST WINDS SATURDAY INTO SUNDAY...

.A STRONG COLD FRONT WILL BRING A ROUND OF STRONG SOUTHWEST AND
WEST WINDS SATURDAY INTO SUNDAY. A SECOND ROUND OF STRONG WINDS IS
POSSIBLE LATER ON SUNDAY.

ORZ030-031-311000-
/O.CON.KMFR.WI.Y.0017.151031T1800Z-151101T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
100 PM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO
4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM
PST SUNDAY. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE SATURDAY MORNING INTO EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...FORT ROCK.

* IMPACTS: PORTIONS OF HIGHWAYS 31...395...AND 140 WILL BE
  AFFECTED. THESE WINDS MAY BE HAZARDOUS TO DRIVING...ESPECIALLY
  FOR THOSE DRIVING HIGH PROFILE VEHICLES. ADDITIONALLY...LOOSE
  MATERIALS COULD BE TRANSPORTED BY THE WIND IF LEFT UNSECURED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* SLOW DOWN WHEN DRIVING...ESPECIALLY IN A HIGH-PROFILE VEHICLE.

* STAY HEADS-UP IN THE FOREST. DROUGHT-WEAKENED TREES COULD FALL.

&&

$$

CAZ085-311000-
/O.CON.KMFR.WI.Y.0017.151031T1800Z-151101T1200Z/
MODOC COUNTY-
100 PM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO
4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT SATURDAY TO 4 AM
PST SUNDAY. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE SATURDAY MORNING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: THE WARNER MOUNTAINS.

* IMPACTS: THESE WINDS COULD BLOW LOOSE MATERIALS AWAY FROM 
  THOSE VENTURING INTO THE WARNER MOUNTAINS AND COULD DOWN 
  DROUGHT WEAKENED TREES RESULTING A POTENTIAL THREAT TO LIFE 
  AND PROPERTY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* STAY HEADS-UP IN THE FOREST. DROUGHT-WEAKENED TREES COULD FALL.

&&

$$

SK
627 
WWUS76 KMFR 310854
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
154 AM PDT SAT OCT 31 2015

...GUSTY SOUTHWEST AND WEST WINDS SATURDAY INTO SUNDAY...

.A STRONG COLD FRONT WILL BRING A ROUND OF STRONG SOUTHWEST AND
WEST WINDS SATURDAY INTO SUNDAY. A SECOND ROUND OF STRONG WINDS
IS POSSIBLE LATER ON SUNDAY.

ORZ030-031-311900-
/O.CON.KMFR.WI.Y.0017.151031T1800Z-151101T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
154 AM PDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO
4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO
4 AM PST SUNDAY. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS MORNING INTO EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...FORT ROCK.

* IMPACTS: PORTIONS OF HIGHWAYS 31...395...AND 140 WILL BE 
  AFFECTED. THESE WINDS MAY BE HAZARDOUS TO DRIVING...
  ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. 
  ADDITIONALLY...LOOSE MATERIALS COULD BE TRANSPORTED BY THE 
  WIND IF LEFT UNSECURED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* SLOW DOWN WHEN DRIVING...ESPECIALLY IN A HIGH-PROFILE VEHICLE.

* STAY HEADS-UP IN THE FOREST. DROUGHT-WEAKENED TREES COULD 
  FALL.

&&

$$

CAZ085-311900-
/O.CON.KMFR.WI.Y.0017.151031T1800Z-151101T1200Z/
MODOC COUNTY-
154 AM PDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO
4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO
4 AM PST SUNDAY. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS MORNING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: THE WARNER MOUNTAINS.

* IMPACTS: THESE WINDS COULD BLOW LOOSE MATERIALS AWAY FROM 
  THOSE VENTURING INTO THE WARNER MOUNTAINS AND COULD DOWN 
  DROUGHT WEAKENED TREES RESULTING A POTENTIAL THREAT TO LIFE 
  AND PROPERTY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* STAY HEADS-UP IN THE FOREST. DROUGHT-WEAKENED TREES COULD 
  FALL. 

&&

$$

FB
654 
WWUS76 KMFR 311856
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1156 AM PDT SAT OCT 31 2015

...GUSTY SOUTHWEST AND WEST WINDS TODAY INTO SUNDAY...

.A STRONG COLD FRONT WILL BRING A ROUND OF STRONG SOUTHWEST AND
WEST WINDS TODAY INTO SUNDAY. A SECOND ROUND OF STRONG WINDS IS
POSSIBLE LATER ON SUNDAY.

ORZ030-031-011000-
/O.CON.KMFR.WI.Y.0017.000000T0000Z-151101T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1156 AM PDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS MORNING INTO EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...FORT ROCK.

* IMPACTS: PORTIONS OF HIGHWAYS 31...395...AND 140 WILL BE 
  AFFECTED. THESE WINDS MAY BE HAZARDOUS TO DRIVING... 
  ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. 
  ADDITIONALLY...LOOSE MATERIALS COULD BE TRANSPORTED BY THE 
  WIND IF LEFT UNSECURED. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* SLOW DOWN WHEN DRIVING...ESPECIALLY IN A HIGH-PROFILE VEHICLE.

* STAY HEADS-UP IN THE FOREST. DROUGHT-WEAKENED TREES COULD 
  FALL.

&&

$$

CAZ085-011000-
/O.CON.KMFR.WI.Y.0017.000000T0000Z-151101T1200Z/
MODOC COUNTY-
1156 AM PDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS MORNING THROUGH EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE: THE WARNER MOUNTAINS.

* IMPACTS: THESE WINDS COULD BLOW LOOSE MATERIALS AWAY FROM 
  THOSE VENTURING INTO THE WARNER MOUNTAINS AND COULD DOWN 
  DROUGHT WEAKENED TREES RESULTING A POTENTIAL THREAT TO LIFE 
  AND PROPERTY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* STAY HEADS-UP IN THE FOREST. DROUGHT-WEAKENED TREES COULD 
  FALL. 

&&

$$

CC
957 
WWUS76 KMFR 011001
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
201 AM PST SUN NOV 1 2015

...GUSTY SOUTHWEST AND WEST WINDS INTO LATE THIS MORNING...

.A STRONG COLD FRONT WILL BRING A ROUND OF STRONG SOUTHWEST AND
WEST WINDS OVERNIGHT INTO EARLY THIS MORNING. STRONG WINDS IS
EXPECTED TO SPREAD EAST INTO THE HART MOUNTAIN AREA LATER THIS
MORNING.

ORZ030-031-011800-
/O.EXT.KMFR.WI.Y.0017.000000T0000Z-151101T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
201 AM PST SUN NOV 1 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: INTO EARLY LATE THIS MORNING. STRONG WINDS ARE EXPECTED
  TO SPREAD EAST INTO THE HART MOUNTAIN AREA BY LATE THIS MORNING. 

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE...FORT ROCK.

* IMPACTS: PORTIONS OF HIGHWAYS 31...395...AND 140 WILL BE 
  AFFECTED. THESE WINDS MAY BE HAZARDOUS TO DRIVING... 
  ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. 
  ADDITIONALLY...LOOSE MATERIALS COULD BE TRANSPORTED BY THE 
  WIND IF LEFT UNSECURED. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* SLOW DOWN WHEN DRIVING...ESPECIALLY IN A HIGH-PROFILE VEHICLE.

* STAY HEADS-UP IN THE FOREST. DROUGHT-WEAKENED TREES COULD 
  FALL.

&&

$$

CAZ085-011800-
/O.EXT.KMFR.WI.Y.0017.000000T0000Z-151101T1800Z/
MODOC COUNTY-
201 AM PST SUN NOV 1 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: THROUGH LATE THIS MORNING.

* LOCATIONS INCLUDE: THE WARNER MOUNTAINS.

* IMPACTS: THESE WINDS COULD BLOW LOOSE MATERIALS AWAY FROM 
  THOSE VENTURING INTO THE WARNER MOUNTAINS AND COULD DOWN 
  DROUGHT WEAKENED TREES RESULTING A POTENTIAL THREAT TO LIFE 
  AND PROPERTY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* STAY HEADS-UP IN THE FOREST. DROUGHT-WEAKENED TREES COULD 
  FALL. 

&&

$$
FB
225 
WWUS76 KMFR 011350
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
550 AM PST SUN NOV 1 2015

CAZ085-ORZ030-031-011500-
/O.CAN.KMFR.WI.Y.0017.000000T0000Z-151101T1800Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
550 AM PST SUN NOV 1 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH
WILL PERSIST THIS MORNING, BUT THE STRONGEST WINDS HAVE COME TO AN
END AND NO LONGER PRESENT AN IMMEDIATE HAZARD.

$$

SPILDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:08 PM PDT, 27 minutes earlier.

Area forecast discussion, Oct 29, 9:08 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
908 PM PDT THU OCT 29 2015

.DISCUSSION...
NO UPDATES ARE NECESSARY TONIGHT AS THE FORECAST IS ON TRACK.

THE NEW ROUND OF 30/00Z NUMERICAL MODELS CONTINUES TO INDICATE
SIGNIFICANT SPREAD IN EXPECTED PRECIPITATION AMOUNTS FOR VALLEY
AREAS WITH THE SATURDAY THROUGH MONDAY PARADE OF FRONTAL SYSTEMS
MOVING IN FROM THE NORTHWEST. THE NAM12 CONTINUES TO INDICATE
MAJOR DOWNSLOPE DRYING FOR THE VALLEYS, WHEREAS THE GFS20 SHOWS
VERY LITTLE. OVERALL, 3 DAY STORM TOTAL AMOUNTS IN THE GOING
FORECAST LOOK GOOD, WITH EXACT TIMING OF AMOUNTS ACROSS THE AREA
LIKELY TO REMAIN DIFFICULT TO PIN DOWN FOR THE VALLEYS. IN SHORT,
BEST FORECAST CONSENSUS INDICATES THAT HALLOWEEN EVENING WILL
REMAIN MOSTLY DRY THROUGH 8PM PDT FROM GRANTS PASS TO MEDFORD TO
THE SHASTA VALLEY SOUTHEASTWARD, TURNING WET SOONER FOR THOSE
NORTH AND WEST OF THERE. THEREAFTER, THROUGH SUNDAY MORNING, RAIN
IS EXPECTED TO SWEEP SOUTHEASTWARD ACROSS THE AREA. BTL

&&

.AVIATION...FOR THE 30/00Z TAF CYCLE...MOSTLY VFR CONDITIONS
EXPECTED THIS EVENING. TONIGHT...A MIX OF IFR AND MVFR CEILINGS ARE
EXPECTED TO FORM AT THE COAST AND IN THE UMPQUA BASIN, THEN PERSIST
INTO THE MORNING. AN APPROACHING FRONTAL SYSTEM WILL RESULT IN
INCREASED MID TO HIGH LEVEL CLOUDS ELSEWHERE. SOME LOWER CLOUDS WILL
PERSIST ALONG THE COAST AND NORTH OF THE UMPQUA DIVIDE...WITH
PRECIPITATION BEGINNING TOMORROW MORNING FOR THOSE AREAS. -SCHAAF

&&

.MARINE...UPDATED 255 PM PDT THURSDAY 29 OCT 2015...MODERATE SEAS
WILL REMAIN SWELL DOMINATED BUT CONTINUE TO DIMINISH INTO FRIDAY...
FALLING TO AROUND 7 FEET. A COLD FRONT WILL BRUSH THE NORTHERN
COASTAL WATERS AS IT MOVES ONSHORE FRIDAY MORNING. SEAS WILL BEGIN
TO BUILD FRIDAY NIGHT AHEAD OF A STRONGER FRONT...WHICH WILL MOVE
ONSHORE SATURDAY NIGHT. THE MODELS HAVE TRENDED SLIGHTLY FASTER AND
WEAKER WITH THE FRONT...BUT FRESHENING WINDS AND STRENGTHENING SEAS
ARE STILL LIKELY TO BE HAZARDOUS TO SMALL CRAFT ON FRIDAY NIGHT WITH
HIGH END SMALL CRAFT WINDS OR ISOLATED LOW END GALES POSSIBLE AS A
COASTAL JET FORMS NEAR PORT ORFORD ON SATURDAY. SEAS WILL ALSO
INCREASE DURING THAT PERIOD WITH HIGH AND STEEP TO VERY STEEP
NORTHWEST SWELL DOMINATED SEAS BUILDING INTO SUNDAY NIGHT. ALTHOUGH
SEAS WILL BE SWELL DOMINATED...THE COASTAL JET WILL BRIEFLY ALLOW
FOR SEAS TO HAVE A SIGNIFICANT WIND DRIVEN COMPONENT AS WELL NEARBY
AND NORTH OF PORT ORFORD. HAVE ISSUED A HAZARDOUS SEAS WATCH FOR
MOST OF THE MARINE WATERS FOR THIS WEEKEND AS A RESULT. ANOTHER
FRONTAL SYSTEM WILL FOLLOW CLOSELY BEHIND ON MONDAY WITH SMALL CRAFT
CONDITIONS LIKELY INTO TUESDAY NIGHT. -SCHAAF

&&

.PREV DISCUSSION... /ISSUED 444 PM PDT THU OCT 29 2015/

SHORT-TERM...TONIGHT THROUGH SUNDAY NIGHT...THE AIR MASS IS
DRYING SOME AND CLOUDS HAVE DIMINISHED OVER MOST OF THE FORECAST
AREA THIS AFTERNOON...YIELDING A PRETTY TYPICAL FALL DAY IN TERMS
OF TEMPERATURE. TONIGHT...WE EXPECT MORE FOG IN THE WEST SIDE
VALLEYS THAN LAST NIGHT DUE TO CLEARER SKIES AND INCREASING
STABILITY. ADDITIONALLY...SOLID ISENTROPIC UPGLIDE (OVERRUNNING)
WILL BRING A CHANCE OF RAIN MAINLY TO THE COAST AND UMPQUA VALLEY ON
FRIDAY...LASTING INTO SATURDAY WITH CONTINUED ONSHORE FLOW.
FURTHER INLAND...GENERALLY SOUTH AND EAST OF THE UMPQUA
DIVIDE...FRIDAY WILL REMAIN DRY AND AGAIN FEATURE NEAR NORMAL
TEMPERATURES BUT MORE CLOUDS THAN TODAY.

ATTENTION SHIFTS TOWARD AN APPROACHING COLD FRONT AND ATMOSPHERIC
RIVER THAT WILL DAMPEN THE WEEKEND FOR MOST OF THE FORECAST AREA.
POTENTIAL WEATHER IMPACTS THIS WEEKEND ARE OUTLINED IN THE SPECIAL
WEATHER STATEMENT AT SPSMFR. THE GENERAL MODEL TREND FOR THIS WEEKEND
INTO EARLY NEXT WEEK IS FOR LESS PRECIPITATION...BUT THE STORM
WILL STILL BRING THE FIRST WIDESPREAD MODERATE TO HEAVY RAIN
EVENT OF THE FALL...WITH A GOOD CHANCE FOR SNOW OCCURRING IN THE
MOUNTAINS. QUANTIFYING THE CHANGE TOWARDS LESS PRECIPITATION...THE
EC MODEL RUN FROM YESTERDAY MORNING SHOWED 2-3 INCHES OF RAINFALL
IN THE COAST RANGE AND AN INCH OVER THE CASCADES...WITH THE LATEST
RUN SHOWING 1.5 INCHES IN THE COAST RANGE AND .5 TO 1 INCH IN THE
CASCADES. EVEN MORE DRAMATIC DECREASES IN PRECIPITATION WERE
OBSERVED IN THE RECENT GFS RUNS COMPARED TO A FEW DAYS AGO.

THE MAIN BAND OF MODERATE TO HEAVY RAIN ARRIVES AT THE COAST
SATURDAY AFTERNOON...MEANING THAT TRICK-OR-TREATERS WILL GET WET AT
THE COAST AND JUST INLAND. FURTHER INLAND TO THE ROGUE VALLEY AND
EAST SIDE...A WET TRICK-OR-TREAT IS NOT AS CERTAIN. IN FACT...ITS
LIKELY THAT EAST SIDE AREAS WILL REMAIN DRY THROUGH ABOUT MIDNIGHT
WITH THE EXCEPTION OF THE HWY 97 CORRIDOR FROM CHEMULT NORTH.

MEANWHILE...WINDS WILL DEFINITELY INCREASE AT THE COAST...OVER THE
HIGH TERRAIN...AND EAST OF THE CASCADES SATURDAY AFTERNOON. THAT
MEANS HALLOWEEN REVELERS IN THOSE AREAS WILL HAVE TO CONTEND WITH
GUSTY WINDS TO 40 MPH OR HIGHER.

NOW FOR THE COLD AIR. THE AIR MASS COOLS SATURDAY NIGHT ALL THE WAY
THROUGH MONDAY...WITH SNOW LEVELS BOTTOMING OUT AROUND 4000 FEET
TUESDAY. THAT AFOREMENTIONED DOWNWARD MODEL TREND IN TOTAL
PRECIPITATION HAS AFFECTED HOW MUCH SNOW IS EXPECTED IN THE
MOUNTAINS...AS ENERGY SHIFTS TO THE SOUTH OF THE FORECAST AREA
MONDAY INTO MONDAY NIGHT. STILL...3 TO 6 INCHES OF SNOW IS
POSSIBLE SUNDAY INTO MONDAY IN THE HIGHEST TERRAIN AREAS OF THE
CASCADES LIKE CRATER LAKE AND DIAMOND LAKE AREA. ROAD TEMPERATURES
WILL BE MONITORED THOUGH...AND ARE NOT EXPECTED TO BE EXTREMELY
COLD AT FIRST SO SNOW MAY HAVE A HARD TIME ACCUMULATING ON ROADS.

LONG TERM...MONDAY THROUGH THURSDAY NIGHT...ALTHOUGH THE FRONT WILL
HAVE MOVED OUT OF THE AREA BY MONDAY, THE LARGE SCALE TROUGH WILL
REMAIN OVERHEAD AS THE EXTENDED PERIOD BEGINS, PROVIDING ONGOING
SHOWERS AND MUCH COOLER TEMPERATURES. A SMALLER SCALE UPPER LEVEL
WAVE WITH A REINFORCING SHOT OF COLD AIR WILL DROP INTO THE REGION
MONDAY NIGHT. THESE FACTORS WILL BRING SNOW LEVELS DOWN AND PROVIDE
ENOUGH SUPPORT FOR SHOWERS IN THE SOMEWHAT UNSTABLE AIR MASS BEHIND
THE FRONT. THE NORTHERLY FLOW SHOULD CONCENTRATE MUCH OF THE
PRECIPITATION ALONG THE HIGH CASCADES AND ANY EAST-WEST TRENDING
RIDGE LINES. WHILE AMOUNTS SHOULD BE ON THE LIGHTER SIDE, THE
FIRST PASS LEVEL SNOWS OF THE SEASON ARE MORE THAN LIKELY GOING TO
OCCUR MONDAY MORNING INTO TUESDAY. SHOWER CHANCES WILL GRADUALLY
FADE THROUGH TUESDAY NIGHT AS THE UPPER LEVEL TROUGH SHIFTS TO THE
EAST.

RIDGING WILL BUILD INTO THE FORECAST AREA BEHIND THE DEPARTING
TROUGH. THIS WILL ALLOW FOR CLEARER SKIES, ON AVERAGE, AND A SLIGHT
WARMING OF DAYTIME HIGHS. HOWEVER, OVERNIGHT LOWS ARE LIKELY TO
REMAIN QUITE COOL, WITH THE POTENTIAL FOR FROSTS AND FREEZES FOR THE
WEST SIDE VALLEYS MID TO LATE WEEK. THE INVERSION IS ALSO GOING TO
BE A MAJOR PLAYER, AND WITH RECENT PRECIPITATION AND HIGH PRESSURE
ALOFT, VALLEY FOG WILL BE A COMMON RESULT. THE GFS MODEL SOLUTIONS
SUGGEST ANOTHER WEATHER MAKING SYSTEM IS POSSIBLE FRIDAY, BUT THE
ECMWF SOLUTION LAGS BY 12 TO 24 HOURS. SINCE CONFIDENCE IS LOW, HAVE
OPTED ONLY TO INTRODUCE A SLIGHT CHANCE FOR PRECIPITATION THURSDAY
NIGHT INTO FRIDAY MORNING. -BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 11 AM PDT SATURDAY TO 4 AM PST SUNDAY FOR
     ORZ030-031.

CA...WIND ADVISORY FROM 11 AM PDT SATURDAY TO 4 AM PST SUNDAY FOR
     CAZ085.

PACIFIC COASTAL WATERS...
- HAZARDOUS SEAS WATCH FROM SATURDAY MORNING THROUGH LATE
  SATURDAY NIGHT FOR PZZ356-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM PDT SATURDAY
  TO 4 AM PST SUNDAY FOR PZZ356-376.
- HAZARDOUS SEAS WATCH FROM LATE FRIDAY NIGHT THROUGH LATE
  SATURDAY NIGHT FOR PZZ350-370.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM FRIDAY TO 11
  AM PDT SATURDAY FOR PZZ350-370.

BTL/NSK/BMS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:41 AM PDTSmall Craft AdvisoryMFR48 hr
Oct 30, 3:41 AM PDTHazardous Seas WarningMFR59 hr
Oct 30, 3:41 AM PDTSmall Craft Advisory for Hazardous SeasMFR24 hr
Oct 30, 3:04 PM PDTGale WarningMFR32 hr
Oct 30, 3:04 PM PDTSmall Craft Advisory for Hazardous SeasMFR12 hr

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.